Alert archive / West Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 18, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 10, 2000, 7:52 PM EDT for Marion County, Monongalia County, West Virginia. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2000, 7:52 PM EDT (23:52 UTC)
- Expired
- Jul 10, 2000, 9:45 PM EDT
- In force
- 113 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Marion County, WV, Monongalia County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 102358 FFWPBZ WVC049-061-110145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 752 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN WEST VIRGINIA SOUTHERN MONONGALIA COUNTY IN WEST VIRGINIA * UNTIL 945 PM EDT * AT 752 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH ADDITIONAL HEAVY RAIN MOVING THROUGH SOUTHERN MONONGALIA COUNTY AND MUCH OF MARION COUNTY. * THE HEAVIEST RAIN HAS FALLEN OVER THE PAW PAW CREEK BASIN IN MARION COUNTY. AREAS GETTING OVER 2 INCHES OF RAIN THIS EVENING CAN HAVE FLOODING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. .END 66
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:55 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 10, 2:55 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 255 PM EDT MON JUL 10 2000 SVR TSTM WATCH OUT TIL 6PM THIS EVENING FOR THE SOUTHERN SECTIONS OF CWA. FFA OUT TIL 10PM FOR SW PA/NRN WV/GARRETT CTY MD AND SRN SECTONS OF EAST CENTRAL OHIO. BEST MOISTURE CONVERGENCE AND INSTABILITY THIS AFTN AND EARLY EVENING ACROSS THE SRN SECTIONS OF OUR CWA. LIS RUNNING MINUS 6 TO MINUS 8. DEWPOINTS IN THE UPPER 60S TO LOWER 70S TO OUR W AND NW ACROSS OHIO. HIGH PRESSURE AND LOWER DEWPOINTS SLOWLY ADVECT INTO OUR CWA FROM THE NW OVERNIGHT. .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONE MDZ001. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT MONDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT MONDAY FOR ZONES OHZ040>041...OHZ049>050...OHZ059...OHZ069. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES PAZ031>032. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT MONDAY FOR ZONES PAZ020>021...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES WVZ004... WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT MONDAY FOR ZONES WVZ001>041.
In the hours before
Special weather statement, Jul 10, 2:02 PM EDT, 5 hours 50 minutes before
MDZ001-PAZ029-030-032-WVZ021>023-041-101900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 202 PM EDT MON JUL 10 2000 ...THUNDERSTORM UPDATE... SHOWERS AND SCATTERED THUNDERSTORMS WILL BE MOVING THROUGH THE AREA TIL AROUND 3 OR 330PM. THERE CAN BE WIND GUSTS OVER 40 MPH AND HAIL OVER HALF INCH IN SIZE. RAINFALL CAN GO OVER AN INCH MAKING PONDING OF ROADS AND POOR DRAINAGE AREAS POSSIBLE. PERIODS WITH FREQUENT CLGOUD TO GROUND LIGHTNING STRIKES SHOULD LAST LESS THAN 30 MINUTES.
Special weather statement, Jul 10, 2:48 PM EDT, 5 hours 4 minutes before
WVZ041-101945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 248 PM EDT MON JUL 10 2000 ...TUCKER COUNTY THUNDERSTORM UPDATE... THUNDERSTORMS WITH WIND GUSTS OVER 40 MPH WILL BE EXITING TUCKER COUNTY WEST VIRGINIA BY 330 PM. THERE CAN BE A BRIEF PERIOD OF CLOUD TO GROUND LIGHTNING. RAIN AMOUNTS COULD REACH AN INCH. ANY HAIL WILL BE HALF INCH IN SIZE OR LESS.
Special weather statement, Jul 10, 4:06 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 406 PM EDT MON JUL 10 2000 OHZ040-041-049-050-WVZ001-002-102200- BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH- JEFFERSON OH- 406 PM EDT MON JUL 10 2000 ...THUNDERSTORMS WITH GUSTY WINDS AND HAIL... A LINE OF THUNDERSTORMS CONTAINING GUSTY WINDS...HEAVY DOWNPOURS AND HAIL WILL MOVE THROUGH THE AREA UNTIL 6PM. THESE STORMS MAY CONTAIN WIND GUSTS IN EXCESS OF 40 MPH...HAIL AND OVER ONE-HALF INCH OF RAIN IN A SHORT PERIOD OF TIME. THERE WILL ALSO BE FREQUENT LIGHTNING WITH THESE STORMS. MOVEMENT IS TO THE EAST-SOUTHEAST AT AROUND 20 MPH.
Special weather statement, Jul 10, 5:14 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 514 PM EDT MON JUL 10 2000 PAZ020-021-029-031-WVZ001>004-102242- ALLEGHENY PA-BEAVER PA-BROOKE WV-GREENE PA-HANCOCK WV-MARSHALL WV- OHIO WV-WASHINGTON PA- 514 PM EDT MON JUL 10 2000 ...THUNDERSTORMS WITH GUSTY WINDS AND HAIL... A LINE OF THUNDERSTORMS CONTAINING GUSTY WINDS...HEAVY DOWNPOURS AND HAIL WILL MOVE THROUGH THE AREA UNTIL 7PM. THESE STORMS MAY CONTAIN WIND GUSTS IN EXCESS OF 40 MPH...HAIL AND OVER ONE-HALF INCH OF RAIN IN A SHORT PERIOD OF TIME. THERE WILL ALSO BE FREQUENT LIGHTNING WITH THESE STORMS. MOVEMENT IS TO THE EAST-SOUTHEAST AT AROUND 20 MPH.
Nearby
Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.